MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F NURSE BASIC TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F NURSE BASIC TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3194118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reby0147 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reby0147) have been reported from the same canda facility.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that the picc was occluded at first attempt to use.The total catheter length was53 cm with external length of 9 cm.Reported by nursing staff that treated with cathflo on (b)(6) with no effect.Cxray done with change in tip position noted.No change in external length.Picc removed and noted memory of kink at 14cm mark (part that was inside patient).
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter kink, which contributed towards an occlusion, was confirmed and was determined to be use related.The product returned for evaluation was a 4fr s/l powerpicc solo catheter.The sample contained blood and usage residue throughout and two permanent kink impressions were seen in the catheter shaft: one between the 10cm -11cm, and one between the 17cm-18cm depth markings.The catheter tubing was microscopically examined in, and around, the kink regions and no potential tubing defect or deficiency was observed.A segment of catheter tubing was taken near the 13cm depth marking and measured for dimensional conformity.The inside and outside diameters were measured to be within specification.The kink impressions appeared to have occurred during use and can be mitigated by placing the catheter in regions which are not prone to kinking.A lot history review (lhr) of reby0147 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reby0147) have been reported from the same (b)(6) facility.
 
Event or Problem Description
It was reported that the picc was occluded at first attempt to use.The total catheter length was53 cm with external length of 9 cm.Reported by nursing staff that treated with cathflo on mar 23 with no effect.Cxray done with change in tip position noted.No change in external length.Picc removed and noted memory of kink at 14cm mark (part that was inside patient).

Brand Name
POWERPICC SOLO CATHETER 4F NURSE BASIC TRAY (SINGLE-LUMEN) (WITH MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7466752
Report Number3006260740-2018-00816
Device Sequence Number18864153
Product Code LJS
UDI-Device Identifier00801741027741
UDI-Public(01)00801741027741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3194118
Device Catalogue Number3194118
Device Lot NumberREBY0147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1